Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 1985 May;145(5):950-1.

Acute oxalate nephropathy after massive ascorbic acid administration.

Abstract

A single 45-g dose of intravenous ascorbic acid, a metabolic precursor of oxalate, was administered to a patient as adjuvant therapy for primary amyloidosis and the nephrotic syndrome. Acute oliguric renal failure occurred. Postmortem histopathologic examination of renal tissue revealed extensive intratubular deposition of crystalline material, which was confirmed as calcium oxalate by a microincineration technique. There were no extrarenal deposits of calcium oxalate. Plasma oxalate and ascorbic acid concentrations were increased. We conclude that therapy with high-dose ascorbic acid is a potential cause of oxalate nephropathy.

PMID:
3994472
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center